A Discrete-Time Stochastic Model of Job Matching
Anthony E. Smith and
Yves Zenou
Additional contact information
Anthony E. Smith: University of Pennsylvania
Review of Economic Dynamics, 2003, vol. 6, issue 1, 54-79
Abstract:
In this paper, an explicit micro scenario is developed which yields a well-defined aggregate job matching function. In particular, a stochastic model of job-matching behavior is constructed in which the system steady state is shown to be approximated by an exponential-type matching function, as the population becomes large. This steady-state approximation is first derived for fixed levels of both wages and search intensities, where it is shown (without using a free-entry condition) that there exists a unique equilibrium. It is then shown that if job searchers are allowed to choose their search intensities optimally, this model is again consistent with a unique steady state. Finally, the assumption of a fixed wage is relaxed, and an optimal 'offer wage' is derived for employers (Copyright: Elsevier)
Keywords: discrete-time matching function; large population approximation; optimal search intensity; endogeneous wages. (search for similar items in EconPapers)
JEL-codes: D83 J41 J61 (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (21)
Downloads: (external link)
http://dx.doi.org/10.1016/S1094-2025(02)00007-8 Full text (application/pdf)
Access to full texts is restricted to ScienceDirect subscribers and ScienceDirect institutional members. See http://www.sciencedirect.com/ for details.
Related works:
Working Paper: Online Appendix to "A Discrete-Time Stochastic Model of Job Matching" (2002) 
Working Paper: A Discrete-Time Stochastic Model of Job Matching (2001) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:red:issued:v:6:y:2003:i:1:p:54-79
Ordering information: This journal article can be ordered from
https://www.economic ... ription-information/
DOI: 10.1016/S1094-2025(02)00007-8
Access Statistics for this article
Review of Economic Dynamics is currently edited by Loukas Karabarbounis
More articles in Review of Economic Dynamics from Elsevier for the Society for Economic Dynamics Contact information at EDIRC.
Bibliographic data for series maintained by Christian Zimmermann ().